Why Chemotherapy Cause Constipation?

A big portion of patients who had chemotherapy may develop constipation during or post the therapy, even if they used to have regular bowel movement. The constipation is associated with the medicine used during the chemotherapy.

Before the chemotherapy starts, doctors use certain powerful antiemetic drugs in order to prevent patients from severe vomiting. Such drugs may inhibit the gastrointestinal motility, and lead to constipation.

During the period of chemotherapy, patients lose appetite and diet less than usual. This may also lead to constipation.

To improve the bowel movement there’re a few tips.

  1. Stay hydrated
  2. Increase intake of healthy oil
  3. Add fiber into daily diet
  4. Take mild physical activities every day, e.g. housework or walk

 

 

* The Content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding a medical condition.